Combinatorica

, Volume 11, Issue 4, pp 363–368

Balancing extensions via Brunn-Minkowski

  • Jeff Kahn
  • Nathan Linial
Article

DOI: 10.1007/BF01275670

Cite this article as:
Kahn, J. & Linial, N. Combinatorica (1991) 11: 363. doi:10.1007/BF01275670

Abstract

We give a simple proof, based on the Brunn-Minkowski Theorem, of Theorem. Inany finite poset P not a total order there are elementsx, y such that
$$1/2e< p(x< y)< 1 - 1/2e.$$

A similar result was independently found by A. Karzanov and L. G. Khachiyan

AMS subject classification (1991)

06 A 0752 A 3868 P 1068 R 05

Copyright information

© Akadémiai Kiadó 1991

Authors and Affiliations

  • Jeff Kahn
    • 1
  • Nathan Linial
    • 2
    • 3
  1. 1.Department of Mathematics and Center for Operations ResearchRutgers UniversityNew BrunswickUSA
  2. 2.Institute of Mathematics and Computer SciThe Hebrew UniversityJerusalemIsrael
  3. 3.IBM Research AlmadenSan JoseUSA